Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 72, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 19, 2008, 8:12 PM CDT for Haskell County, Throckmorton County, Texas. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2008, 8:12 PM CDT (01:12 UTC)
- Expired
- Jun 19, 2008, 9:00 PM CDT
- In force
- 48 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
Counties Haskell County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 88 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 7:09 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1093 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1446 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 70 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KSJT 200113 TORSJT TXC207-447-200200- /O.NEW.KSJT.TO.W.0072.080620T0112Z-080620T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 812 PM CDT THU JUN 19 2008 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * TORNADO WARNING FOR... EASTERN HALF OF HASKELL COUNTY IN WEST CENTRAL TEXAS... WEST CENTRAL THROCKMORTON COUNTY IN WEST CENTRAL TEXAS... * UNTIL 900 PM CDT * AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES NORTHWEST OF WEINERT...OR ABOUT 16 MILES NORTH OF HASKELL...MOVING SOUTHEAST AT 20 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... WEINERT BY 825 PM CDT... IRBY BY 855 PM CDT... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. LAT...LON 3326 9935 3303 9974 3341 9983 3341 9968 TIME...MOT...LOC 0112Z 316DEG 15KT 3338 9975 $$
2 follow-up statements
000 WWUS54 KSJT 200126 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 823 PM CDT THU JUN 19 2008 TXC207-447-200200- /O.CON.KSJT.TO.W.0072.000000T0000Z-080620T0200Z/ HASKELL TX-THROCKMORTON TX- 823 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL THROCKMORTON AND EASTERN HASKELL COUNTIES... AT 820 PM CDT...THE WEINERT FIRE DEPARTMENT REPORTED ROTATION WITH A SEVERE THUNDERSTORM JUST NORTHWEST OF WEINERT. THIS STORM COULD PRODUCE A TORNADO AT ANY TIME. THE STORM WAS MOVING SOUTHEAST AT 20 MPH. THE TORNADO WILL BE NEAR... IRBY BY 855 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3326 9935 3303 9974 3341 9983 3341 9968 TIME...MOT...LOC 0123Z 313DEG 20KT 3333 9969 $$
000 WWUS54 KSJT 200136 SVSSJT SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 833 PM CDT THU JUN 19 2008 TXC207-447-200200- /O.CON.KSJT.TO.W.0072.000000T0000Z-080620T0200Z/ HASKELL TX-THROCKMORTON TX- 833 PM CDT THU JUN 19 2008 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR WEST CENTRAL THROCKMORTON AND EASTERN HASKELL COUNTIES... AT 832 PM CDT...THE WEINERT FIRE DEPARTMENT CONTINUED TO REPORT ROTATION IN A SEVERE STORM JUST NORTHEAST OF WEINERT. THIS WAS MOVING SOUTHEAST AT 25 MPH AND MAY PRODUCE A TORNADO AT ANY TIME. NICKEL SIZE HAIL WAS ALSO REPORTED IN WEINERT. THE TORNADO WILL BE NEAR... IRBY BY 855 PM CDT... IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING HAIL TO THE SIZE OF TENNIS BALLS AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. LAT...LON 3326 9935 3303 9974 3337 9977 3340 9968 TIME...MOT...LOC 0133Z 309DEG 22KT 3329 9964 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 7:25 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 19, 7:25 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 725 PM CDT THU JUN 19 2008 .UPDATE... WILL UPDATE ZONES/GRIDS FOR SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 7Z FOR THOSE AREAS ALONG AND N OF A STERLING CITY THROUGH BROWNWOOD LINE. 11 && .PREV DISCUSSION... /ISSUED 632 PM CDT THU JUN 19 2008/ AVIATION... DEVELOPING THUNDERSTORM COMPLEX ACROSS THE SOUTHERN TX PANHANDLE TO JUST SOUTH OF CHILDRESS WILL LIKELY ORGANIZE INTO A MCS...AND THEN TRACK SOUTHEAST TONIGHT. AN UNSTABLE AIRMASS AND DEVELOPMENT OF LOW-LEVEL JET WILL AID IN MAINTAINING THE MCS INTO THE LATE NIGHT HOURS. THE MCS TRACK WILL AFFECT THE BIG COUNTRY AND THE KABI TERMINAL. A WESTWARD DRIFTING BOUNDARY INTO THE BIG COUNTRY...WITH A NORTHWEST TO SOUTHEAST ORIENTATION... MAY BE WHERE THE MCS TRACKS ALONG. DEPENDING ON HOW MUCH THUNDERSTORM DEVELOPMENT OCCURS ON THE WESTERN PORTION OF THE MCS...THE SYSTEM MAY AFFECT PARTS OF THE CONCHO VALLEY AS WELL. STRONG GUSTY WINDS...HAIL...AND MVFR TO IFR CONDITIONS WILL BE POSSIBLE WITH THE THUNDERSTORMS. OUTSIDE OF WIND DISRUPTIONS FROM THE MCS OVERNIGHT...SOUTH TO SOUTHEAST WINDS WILL CONTINUE TONIGHT WITH MAINLY SOUTHEAST WINDS ON FRIDAY. PREV DISCUSSION... /ISSUED 332 PM CDT THU JUN 19 2008/ SHORT TERM... CENTER OF UPPER HIGH REMAINS OVER NORTHERN MEXICO WITH LITTLE MOVEMENT THROUGH TOMORROW. CONVECTION HAS DEVELOPED EARLY THIS AFTERNOON ALONG A WEAK SURFACE BOUNDARY OVER CENTRAL KANSAS WITH ADDITIONAL DEVELOPMENT FIRING UP ACROSS THE TEXAS PANHANDLE AND INTO NORTHEAST NEW MEXICO AS EMBEDDED SHORTWAVE TROUGHS ROTATE AROUND THE PERIPHERY OF THE NORTHERN MEXICO UPPER HIGH. THE BEST CHANCE FOR THUNDERSTORMS OVER THE FORECAST AREA WILL BE LATER THIS EVENING AND THROUGH THE OVERNIGHT HOURS AS DISCRETE CELLS AIDED BY A STRENGTHENING LLJ MERGE INTO AN MCS. THE DEVELOPING MCS WILL MOVE SOUTHEAST IN THE NORTHWEST FLOW ALOFT ESSENTIALLY ALONG THE SAME PATH AS THIS MORNINGS SYSTEM...AFFECTING PRIMARILY THE BIG COUNTRY WITH A LESSER CHANCE OVER THE SOUTHERN HALF OF THE AREA. LONG TERM... DEEP LAYER SHEAR WILL WEAKEN BY SATURDAY AS THE UPPER LEVEL HIGH IS PUSHED FARTHER EAST...BEGINNING A DRY PATTERN INTO THE COMING WEEK WITH LIMITED INSTABILITY AND WARMER TEMPERATURES ALOFT. UPPER HIGH WILL REESTABLISH ITSELF BY THE MIDDLE OF NEXT WEEK OVER THE SOUTHERN PLAINS...THUS CONTINUING THE DRY FORECAST AND TEMPERATURES SLIGHTLY ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 70 92 69 92 / 40 20 10 10 SAN ANGELO 73 95 71 94 / 40 10 10 10 JUNCTION 72 94 71 94 / 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 19, 3:30 PM CDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 330 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-202030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 330 PM CDT THU JUN 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP TONIGHT FROM THE TEXAS PANHANDLE INTO NORTHWEST TEXAS. THIS COMPLEX OF THUNDERSTORMS WOULD LIKELY AFFECT THE BIG COUNTRY AND HEARTLAND AREAS...AND COULD EXTEND FARTHER TO THE WEST INTO THE CONCHO VALLEY...MAINLY AFTER MIDNIGHT. SOME OF THESE THUNDERSTORMS MAY BE SEVERE NORTH OF AN OZONA...TO SAN ANGELO...TO BROWNWOOD LINE. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN 2/3 OF WEST CENTRAL TEXAS ON FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TONIGHT...MAINLY ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND.
In the hours before
Special weather statement, Jun 19, 7:10 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 710 PM CDT THU JUN 19 2008 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-200215- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 710 PM CDT THU JUN 19 2008 ...A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK ACROSS THE BIG COUNTRY LATER THIS EVENING... A COMPLEX OF THUNDERSTORMS...EXTENDING FROM THE SOUTHERN TEXAS PANHANDLE TO SOUTH OF CHILDRESS AT 700 PM...WILL TRACK SOUTHEAST ACROSS THE BIG COUNTRY LATER THIS EVENING AND EARLY TONIGHT. THE STORMS ARE EXPECTED TO ENTER HASKELL AND THROCKMORTON COUNTIES SHORTLY AFTER 745 PM. SEVERE STORMS WITH LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINFALL WILL BE POSSIBLE. AS THE NIGHT PROGRESSES...THE STORMS ARE EXPECTED TO TRACK FARTHER SOUTH INTO PARTS OF THE CONCHO VALLEY AND HEARTLAND. A SEVERE THUNDERSTORM WATCH HAS JUST BEEN ISSUED UNTIL 2 AM CDT FRIDAY...FOR THE COUNTIES OF WEST CENTRAL TEXAS ALONG AND NORTH OF A LINE FROM STERLING CITY TO BALLINGER TO BROWNWOOD. PEOPLE ACROSS THE BIG COUNTRY...CONCHO VALLEY AND HEARTLAND ARE ENCOURAGED TO KEEP AN EYE TO THE SKY AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 7:33 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 57 min |
| Jun 19, 8:55 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Haskell, Jones, Nolan, Taylor | 65 min |
| Jun 19, 9:32 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Shackelford, Throckmorton | 58 min |
| Jun 19, 9:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coke, Coleman, Jones, Nolan, Runnels and 2 more | 62 min |
| Jun 19, 10:23 PM CDT | Flash Flood Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 2 hr |
| Jun 19, 10:43 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Jones, Shackelford, Taylor | 47 min |
| Jun 19, 11:27 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman, Runnels | 48 min |
| Jun 19, 11:44 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman, Runnels, Taylor | 2 hr |
| Jun 20, 12:26 AM CDT | Areal Flood Advisory | SJT | Jones | 2 hr |
| Jun 20, 5:40 AM CDT | Areal Flood Advisory | SJT | Kimble | 2 hr |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.